Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 217, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 23, 2017, 6:45 PM EDT for Miami County, Ohio. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 23, 2017, 7:05 PM EDT
- In force
- 20 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
108
WUUS51 KILN 232245
SVRILN
OHC109-232330-
/O.NEW.KILN.SV.W.0217.170723T2245Z-170723T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
645 PM EDT SUN JUL 23 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Miami County in west central Ohio...
* Until 730 PM EDT.
* At 644 PM EDT, a severe thunderstorm was located near Piqua, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Troy, Piqua, Fletcher, Casstown and Farrington.
This includes I-75 in Ohio between mile markers 79 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4005 8403 4005 8404 3999 8416 4013 8425
4018 8415
TIME...MOT...LOC 2244Z 311DEG 28KT 4013 8418
HAIL...<.75IN
WIND...60MPH
$$
BPP2 follow-up statements
874
WWUS51 KILN 232253
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
653 PM EDT SUN JUL 23 2017
OHC109-232330-
/O.CON.KILN.SV.W.0217.000000T0000Z-170723T2330Z/
Miami OH-
653 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MIAMI COUNTY...
At 652 PM EDT, a severe thunderstorm was located near Troy, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Troy, Fletcher and Casstown.
This includes I-75 in Ohio near mile marker 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4005 8403 4005 8404 3999 8416 4011 8423
4016 8413
TIME...MOT...LOC 2252Z 311DEG 28KT 4009 8412
HAIL...<.75IN
WIND...60MPH
$$
BPP212
WWUS51 KILN 232305
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
705 PM EDT SUN JUL 23 2017
OHC109-232315-
/O.CAN.KILN.SV.W.0217.000000T0000Z-170723T2330Z/
Miami OH-
705 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4005 8403 4005 8404 3999 8416 4011 8423
4016 8413
TIME...MOT...LOC 2302Z 311DEG 28KT 4002 8402
$$
BPPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:59 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 23, 3:59 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 359 PM EDT Sun Jul 23 2017 .SYNOPSIS... A cold front will approach the region tonight and will then move southeast across the Great Lakes and Ohio Valley on Monday. High pressure will build into the area for Monday night and Tuesday. Drier weather and cooler temperatures will ensue behind the front. As the high moves east of the region on Wednesday, more humid air will return as another frontal system is expected to affect the region by late in the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A trof axis will move southeast across the region this evening. This feature will be the focus for scattered showers and thunderstorms. The prospect for severe weather along with widespread heavy rain has diminished. Therefore, have cancelled the FFA that was in effect until 8 pm EDT across our southern zones. For the overnight period, the trof will move away to our east while a weak cold front approaches from the northwest. We should at least scatter out the clouds. It is unclear whether stratus may form in our eastern/southeastern CWFA and perhaps across our far northwestern CWFA by morning. It does look like that some fog formation will occur given light winds and plenty of lingering soil moisture and high humidity, so have placed patchy to areas of fog in the forecast. Overnight lows will range from the mid to the upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... A cold front is expected to move southeast across the region on Monday. Morning fog and/or stratus will be replaced by diurnally driven cumuliform clouds by afternoon. The front should be making its way across our far eastern and southern zones by afternoon. Thus, there is a chance of showers and thunderstorms developing along and ahead of this boundary before it clears our area by Monday evening. Highs on Monday will range from near 80 north to the mid 80s south. By Monday night, as the front moves south away from our area, surface high pressure will begin to build southward into the Great Lakes. This will bring drier air as well as seasonably warm July temperatures by Tuesday. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Building surface high pressure will bring a respite to the Ohio Valley with significantly lower dewpoints in the upper 50s to low 60s. Return flow will set up later in the day Wednesday, with a return to middle and upper 60s dewpoints ahead of the next frontal system. Moisture will pool on southwest winds through Thursday, when lower 70s dewpoints are found ahead of the next cold front. Later in the day Thursday and overnight is when the best chances for the next round of thunderstorms occur with the frontal passage and associated upper level trough. A secondary and stronger upper trough will cross late Friday and early Saturday, but the atmosphere behind the earlier frontal passage will not be receptive to the development of storms and rain chances during this time remains at a relative minima. Temperatures Wednesday will warm to the upper 80s to around 90 in the sunny and dry airmass. Cloud cover should hamper high temperatures on Thursday by a few degrees from Wednesdays highs, with the remainder of the week and Tuesday coming in right around seasonal normals. Overnight lows will be near seasonal normals in the lower 60s as well, with a maxima on Wednesday night in the upper 60s to around 70. Building surface high pressure will bring a respite to the Ohio Valley with significantly lower dewpoints in the upper 50s to low 60s. Return flow will set up later in the day Wednesday, with a return to middle and upper 60s dewpoints ahead of the next frontal system. Moisture will pool on southwest winds through Thursday, when lower 70s dewpoints are found ahead of the next cold front. Later in the day Thursday and overnight is when the best chances for the next round of thunderstorms occur with the frontal passage and associated upper level trough. A secondary and stronger upper trough will cross late Friday and early Saturday, but the atmosphere behind the earlier frontal passage will not be receptive to the development of storms and rain chances during this time remains at a relative minima. Temperatures Wednesday will warm to the upper 80s to around 90 in the sunny and dry airmass. Cloud cover should hamper high temperatures on Thursday by a few degrees from Wednesdays highs, with the remainder of the week and Tuesday coming in right around seasonal normals. Overnight lows will be near seasonal normals in the lower 60s as well, with a maxima on Wednesday night in the upper 60s to around 70. High pressure will build behind the next frontal system at the end of the week for another stretch of days with seasonal temperatures in a comfortable airmass.High pressure will build behind the next frontal system at the end of the week for another stretch of days with seasonal temperatures in a comfortable airmass. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Scattered showers and some MVFR ceilings were occurring over parts of the region early this afternoon. Focus now turns toward a trof axis across northwest Ohio into northern Indiana and whether additional showers/storms develop late this afternoon. That being said, have placed some VCTS/CB descriptors for the KDAY/KCMH/KLCK for late this afternoon/early evening due to the prospects of some scattered convection. Convection farther south now looks to be isolated due to this area being worked over from previous rainfall, and thus it is having a hard time recovering heating wise due to extensive cloud cover. For tonight, trof axis moves southeast as a weak cold front approaches from the northwest. We should become at least partly cloudy in between aforementioned systems. As winds become light, along with lingering low level moisture, concern turns toward the potential for stratus and/or fog development. Confidence is higher for at least some MVFR/IFR/LIFR visbilities with lower confidence for stratus formation. Stratus may form southeast of the terminals where moisture will be more adequate in the boundary layer, and then again behind the approaching cold front. On Monday, weak cold front will gradually move southeast across the region. Any morning stratus/fog will lift to scattered to broken cumuliform clouds. It still looks like enough instability will develop in the afternoon for a chance of a shower/storm along and ahead of the cold front, but this should occur mainly south and east of the terminals. Surface high pressure is forecast to build into the Great Lakes and middle Ohio Monday night as the cold front moves away to the south. OUTLOOK...Thunderstorms will be possible Monday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Franks AVIATION...Hickman
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington OH 344 PM EDT Sun Jul 23 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-241100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 344 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 23, 2:47 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 4 NNE GREENVILLE 40.16N 84.61W
07/23/2017 DARKE OH LAW ENFORCEMENT
HIGH WATER REPORTED ON HUNTER ROAD. TIME ESTIMATED.
&&
KCLocal storm report, Jul 23, 2:49 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 2 WSW BRADFORD 40.12N 84.47W
07/23/2017 DARKE OH LAW ENFORCEMENT
HIGH WATER REPORTED ON NEW HARRISON BRADFORD RD. TIME
ESTIMATED.
&&
KCLocal storm report, Jul 23, 2:51 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 4 NE GREENVILLE 40.15N 84.58W
07/23/2017 DARKE OH LAW ENFORCEMENT
HIGH WATER REPORTED NEAR INTERSECTION OF RTE 121 AND
HORATIO RD. TIME ESTIMATED.
&&
KCSpecial weather statement, Jul 23, 5:21 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
521 PM EDT SUN JUL 23 2017
OHZ026-232145-
Hardin OH-
521 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARDIN COUNTY UNTIL 545
PM EDT...
At 520 PM EDT, radar indicated a strong thunderstorm near Kenton,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Kenton, Blanchard, Hepburn, Grant, Silver Creek, Mentzer and
Pfeiffer.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4077 8350 4070 8350 4070 8344 4069 8344
4069 8342 4053 8342 4057 8372 4077 8367
TIME...MOT...LOC 2120Z 281DEG 20KT 4070 8362
BPPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 49 min |
| Jul 22, 9:27 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Jul 22, 9:35 PM EDT | Flash Flood Warning | ILN | Adams, Brown | 6 hr |
| Jul 22, 10:10 PM EDT | Flash Flood Watch | ILN | Adams, Brown, Clermont, Hamilton, Scioto | 18 hr |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | ILN | Clermont | 3 hr |
| Jul 22, 11:41 PM EDT | Flash Flood Warning | ILN | Brown, Clermont | 3 hr |
| Jul 23, 12:07 AM EDT | Special Weather Statement | ILN | Clermont | 38 min |
| Jul 23, 12:47 AM EDT | Special Weather Statement | ILN | Adams, Highland | 43 min |
| Jul 23, 1:49 AM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jul 23, 2:38 AM EDT | Special Weather Statement | ILN | Adams, Brown | 37 min |
| Jul 23, 2:47 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Clermont | 6 hr |
| Jul 23, 8:49 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Clermont | 6 hr |
| Jul 23, 11:45 AM EDT | Areal Flood Advisory | ILN | Darke, Miami | 3 hr |
| Jul 23, 5:21 PM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jul 23, 5:29 PM EDT | Areal Flood Advisory | ILN | Hardin | 2 hr |
| Jul 23, 6:19 PM EDT | Areal Flood Advisory | ILN | Darke | 116 min |
| Jul 23, 6:51 PM EDT | Special Weather Statement | ILN | Delaware | 24 min |
| Jul 23, 7:04 PM EDT | Special Weather Statement | ILN | Clark | 26 min |
| Jul 23, 7:18 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 23, 7:21 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | ILN | Hardin | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.